I had vaser liposuction nine days ago on my abdomen to remove a small, stubborn pot belly. Around days four to seven, I could see great results - my stomach was completely flat and I was delighted, although it was hard. However, as of yesterday the pot belly has gradually returned, and I look almost the exact same as before! The skin is soft again. I'm distraught - someone please tell me why this happened and if it will go away...?
Resuts Initially Good, but Now Seem to Have Reversed...
Doctor Answers (2)
It is likely that you have tissue swelling (edema) or a fluid collection (seroma) both of which are very common with Liposuction and especially with VASER. In my practice, patients are instructed to wear their first stage compression guarment 23 hrs/day for the first 7-10 days and the second stage guarment for the following 6-8 weeks. We see our patients for post-lipo care treatments daily for the first week and closely manage swelling and seromas. If necessary, I start the patient on diuretic or corticosteroids for tissue swelling post-op and evaluate for seromas by clinical exam and ultrasound. I find that seromas are very common with VASER liposelection due to heat generated (even though I use a very low setting). Usually with a return of fullness as in this case, I suspect a fluid collection such as seroma or hematoma and attempt to drain it by needle aspiration (ultrasound-guided if deep). In my experience, if a seroma is not managed in the early stages, it may further encapsulate and become more proteinacious and firm causing visible and palpable fullness which may require more aggresive management in the furture. I recommend evaluation by your surgeon.
I advise my patients to wear their surgical garment 24 hours a day for 4 weeks and at night for the 5th week. Swelling is still present. Give yourself 4-6 months before assessing any results. Best of luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.